Missouri, 2015

Flash Flooding and Flood in Missouri, June 24 to 26, 2015

June 24 to 26, 2015 · NWS EAX · 67 events in 16 counties and zones

Widespread wind, hail, and flooding occurred, starting overnight on the 24th into the 25th. While flooding was the biggest problem, mainly in Missouri for the morning of the 25th, severe weather moved in and brought a wide area of severe reports across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
67

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Widespread wind, hail, and flooding occurred, starting overnight on the 24th into the 25th. While flooding was the biggest problem, mainly in Missouri for the morning of the 25th, severe weather moved in and brought a wide area of severe reports across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 24, 5:21 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 24, 5:21 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT Wed Jun 24 2015

.DISCUSSION...
Issued at 405 PM CDT WED JUN 24 2015

Early morning convection has laid down a pretty obvious outflow
boundary, which has interacted with the synoptic warm front to
produce a rather stationary boundary which is oriented generally NW
to SE from KAFK SEWD toward KVIH in central Missouri. South of this
boundary conditions are rather warm and humid, with temperatures in
the lower 90s, with dew points in the lower to middle 70s, quite a
moist atmosphere. North and east of that boundary surface winds are
backed to the east/southeast, with temps in the lower 80s and dew
points in the upper 60s to lower 70s. Across central Iowa weak,
elevated convection is ongoing, and has laid out a secondary outflow
boundary generally in the KAFK to KLWD area. Given the gusty
southeast winds behind the outflow boundary as well as a veering
with height and increasing speed wind profile, shear through the
deep column is rather high, with effective shear values between 45
and 55 kts across northern Missouri. Given the previously mentioned
juicy atmosphere MLCAPE values are approaching 2500 to 3500 J/kg of
instability and that number could go up in the next couple of hours.
Needless to say the atmosphere has proper parameters for explosive
supercell development across far northern Missouri into southern
Iowa. That being said, the typical caveats apply regarding the
capping inversion over the area. Areas mainly along and south of HWY
36 are generally too warm aloft for any convective activity to form,
however, as you move north along the edge of that capping inversion
storm activity becomes a little more likely, especially as you go
into Iowa. Further helping the chances for convective initiation
farther north is the proximity of a subtle vort max, more evident in
the H7 level than the H5 level. Bottom line is that scattered
thunderstorms are anticipated to form in central and southern Iowa
within the next few hours. As was mentioned early supercellular
conditions are present in this region, and should yield some
significant hail and perhaps a threat for tornadoes, again, mainly
north of HWY 36 and even more likely in southern Iowa. These storms
however could move ESE into far northern Missouri, bringing a threat
for severe weather, with all hazards possible for that area. Hi-Res
convective models aren't doing a great job with consistency, so the
exact scenario of how the next several hours will play out is a bit
uncertain, but confidence is medium to high that after the initial
supercells form the will eventually form a bow echo complex in SE
Iowa and likely dive ESE overnight. This complex could bring a wind
threat, as well as typical lightning concerns, as well as flooding
concerns, with local streams still a bit swollen from recent rains.
Expect this activity to eventually weaken overnight, perhaps keeping
rain around for areas along and north of I-70 through the overnight
hours into Thursday morning.

Thursday will bring a pretty conditional threat for severe weather
through the area. Short term models indicate that the synoptic
boundary will shift southward overnight into Thursday and eventually
set up near I-70. That being said, overnight convection could
influence that boundary location. So the convective threat for
Thursday will be influenced by that interaction between the synoptic
boundary and the outflow. For now the thinking is that there will be
an area of enhanced low level convergence near I-70, which will be
the focus for convective development. While CAPE and shear will be
ample for supercellular development the bigger threat for Thursday
and Thursday night will be flooding and flash flooding. NAM
indicates over 2 inches of PWAT in the vicinity of that boundary,
which will allow for efficient rain rates. Further exacerbating that
threat will be the shear vectors generally parallel to the boundary,
which could cause some training of storms. Wherever these storms set
up could see some localized flooding and flash flooding, but exactly
where that boundary sets up is still a bit TBD. Will pass along
flooding concerns to the overnight shift and allow them to assess
Flood Watch concerns.

Heat is still a concern on Thursday, mainly in the vicinity of the
boundary. Moisture will likely pool right along that boundary,
causing Heat Indices to rise into the upper 90s to lower 100s.

Showers and thunderstorms could persist into Friday morning, but
generally by Friday evening and Friday night the synoptic
front/boundary should be south of the forecast area, allowing for
cooler and drier air to move into the area. Surface ridge sets up
for the weekend keeping things relatively dry and cool. By Monday
the surface ridge moves east allow for southerly surface flow to
bring moisture back into the area. While the mid level pattern
doesn't look overly conducive to good precipitation/severe weather
chances we will remain under relatively good mid level flow, so once
the moisture makes its way back into the area storm chances will be
on the increase, mainly through the early to middle part of next
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 618 PM CDT WED JUN 24 2015

VFR predominant conditions expected through the period. Primarily a
wind forecast, with direction gradually veering ahead of the next
front over the next 24 hours. Speeds should remain breezy overnight
before relaxing some with the approach of the boundary. Convection
tonight should remain north of terminals, with a trend of increasing
convection near or at terminal tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Leighton
AVIATION...Blair
Hazardous weather outlook, Jun 24, 3:13 AM CST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 AM CDT WED JUN 24 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-250915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
413 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE NORTH OF ROUTE 36
 EARLY THURSDAY MORNING. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS
 WILL BE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THROUGH FRIDAY. WIDESPREAD
 SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The radar

The Des Moines radar (KDMX), 168 km away, was scanning. The volume nearest the first event began at 04:03 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind, 17 hail, 13 flash flood, 1 flood. Local standard time, as filed.

Hail, Schuyler

When
June 24, 10:02 PM CST to 10:03 PM CST
Where
Schuyler County, 0.53 mi W of Lancaster
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.520, -92.530

Hail, Schuyler

When
June 24, 10:02 PM CST to 10:03 PM CST
Where
Schuyler County, 0.53 mi W of Lancaster
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.520, -92.530

Flash Flood, Putnam

When
June 24, 11:22 PM CST to June 25, 12:22 AM CST
Where
Putnam County, 2.11 mi NE of Glendale to 1.53 mi E of Livonia
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.502, -92.743

High water shut down numerous roads in Worthington and Livonia.

Flash Flood, Adair

When
June 24, 11:40 PM CST to June 25, 7:12 AM CST
Where
Adair County, 1.25 mi NNW of Danforth to 0.23 mi SSW of Sperry
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.267, -92.738

A prolonged flash flood event took place across most of Adair County. The bulk of the flash flooding took place near Kirksville, where several flooded roads resulted in closures and stranded vehicles. Several roads across the entire county were closed due to high water running over the roadways. Damage estimates are unknown.

Flash Flood, Schuyler

When
June 25, 12:11 AM CST to 1:11 AM CST
Where
Schuyler County, 3.35 mi NW of Germania to 2.57 mi NNE of Queen City
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.460, -92.530

Route U was closed due to high water of 2 to 3 feet running over the the road.

Flash Flood, Schuyler

When
June 25, 3:51 AM CST to 4:51 AM CST
Where
Schuyler County, 2.3 mi S of Coatsville to 3.48 mi WNW of Greentop
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.547, -92.623

Several roads in Schuyler County were closed due to high water. Among them were Routes A, C, D, E, and H. 1st and 3td Streets were closed in Queen City.

Hail, Livingston

When
June 25, 4:28 PM CST to 4:29 PM CST
Where
Livingston County, 1.59 mi W of Chula
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.920, -93.510

Hail, Livingston

When
June 25, 4:30 PM CST to 4:34 PM CST
Where
Livingston County, Chula
Measured
1.75 in hail
Reported by
Public
Coordinates
39.920, -93.480

Thunderstorm Wind, Linn

When
June 25, 4:55 PM CST to 5:00 PM CST
Where
Linn County, 2.02 mi W of Meadville to 1.39 mi E of Meadville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.779, -93.338

Numerous 6 to 10 inch tree limbs were laying across Highway 36 near Meadville.

Thunderstorm Wind, Linn

When
June 25, 4:58 PM CST to 5:01 PM CST
Where
Linn County, 0.69 mi N of Meadville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.790, -93.300

Several tree limbs around 18 inches in diameter were broken from 60 to 70 mph winds.

Thunderstorm Wind, Linn

When
June 25, 5:10 PM CST to 5:15 PM CST
Where
Linn County, 0.69 mi N of Brookfield
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.790, -93.080

Several broken tree branches were caused by 60 mph winds through Brookfield.

Hail, Chariton

When
June 25, 5:19 PM CST to 5:22 PM CST
Where
Chariton County, 0.53 mi W of Cunningham
Measured
1.25 in hail
Reported by
Public
Coordinates
39.650, -93.240

Hail, Chariton

When
June 25, 5:20 PM CST
Where
Chariton County, 0.53 mi W of Sumner
Measured
0.75 in hail
Reported by
Public
Coordinates
39.670, -93.240

Thunderstorm Wind, Chariton

When
June 25, 5:27 PM CST to 5:30 PM CST
Where
Chariton County, 2.54 mi WNW of Dalton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.420, -93.040

A large tree was blown down over Highway 42 as a result of a 70 mph wind gust.

Thunderstorm Wind, Linn

When
June 25, 5:30 PM CST to 5:35 PM CST
Where
Linn County, 1.27 mi ESE of Marceline
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.710, -92.950

Several power lines and tree limbs were down near Marceline due to strong winds.

Hail, Saline

When
June 25, 5:36 PM CST to 5:37 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Public
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 5:45 PM CST to 5:46 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Public
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 5:47 PM CST to 5:50 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.5 in hail
Reported by
Public
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 5:50 PM CST to 5:51 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 5:51 PM CST to 5:54 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 5:56 PM CST to 5:58 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.25 in hail
Reported by
Public
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 6:05 PM CST to 6:06 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Thunderstorm Wind, Randolph

When
June 25, 6:07 PM CST to 6:16 PM CST
Where
Randolph County, 0.87 mi NW of Moberly
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.430, -92.440

Near Moberly a shed was blown away and a large 35 to 40 foot ball tree was blown down from winds that local AWOS reported as 68 mph.

Thunderstorm Wind, Cass

When
June 25, 6:10 PM CST to 6:13 PM CST
Where
Cass County, 0.69 mi S of Strasburg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.760, -94.170

A strong thunderstorm produced some downburst-type damage in Strasburgh. Estimated wind speed was 60 mph.

Hail, Saline

When
June 25, 6:15 PM CST to 6:17 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Hail, Saline

When
June 25, 6:15 PM CST to 6:18 PM CST
Where
Saline County, 0.87 mi NW of Marshall Arpt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.110, -93.210

Thunderstorm Wind, Saline

When
June 25, 6:15 PM CST to 6:17 PM CST
Where
Saline County, 0.87 mi NW of Marshall Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.110, -93.210

A trained spotter reported a 60 mph wind gust.

Thunderstorm Wind, Randolph

When
June 25, 6:20 PM CST to 6:25 PM CST
Where
Randolph County, 2.76 mi WSW of Cairo to 0.87 mi SW of Cairo
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.512, -92.501

Several trees were blown down along Highway Z and Highway DD. Parts of Moberly and Clifton Hill were without power. The AWOS site near Moberly reported 68 mph winds with the storms that came through.

Thunderstorm Wind, Randolph

When
June 25, 6:20 PM CST to 6:25 PM CST
Where
Randolph County, 0.53 mi E of Moberly
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.420, -92.420

Several trees were damaged near Moberly between the town and route YY from AWOS measured 68 mph winds.

Thunderstorm Wind, Saline

When
June 25, 6:35 PM CST to 6:40 PM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
53 kt (61 mph) estimated gust
Reported by
AWOS
Coordinates
39.120, -93.200

AWOS station in Marshall reported a 61 mph wind gust.

Hail, Jackson

When
June 25, 6:45 PM CST
Where
Jackson County, 2.99 mi SE of Lone Jack Berry Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
38.840, -94.130

Hail, Cass

When
June 25, 6:47 PM CST
Where
Cass County, 2.56 mi ENE of Strasburg
Measured
0.75 in hail
Reported by
Public
Coordinates
38.790, -94.130

Flash Flood, Saline

When
June 25, 6:55 PM CST to 8:30 PM CST
Where
Saline County, 0.49 mi SSE of Stanhope to 4.11 mi WSW of Marshall Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.163, -93.248

Several roads in and around Marshall were closed due to flash flooding. These roads include Highway 240 near Highway 41 and Odell and Morrow Streets, along with Miami and Morrow Streets in the town of Marshall.

Thunderstorm Wind, Platte

When
June 26, 12:30 AM CST to 12:35 AM CST
Where
Platte County, 0.87 mi SW of Barry to 0.4 mi NNW of Northern Hgts
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.240, -94.630

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage.

Thunderstorm Wind, Clay

When
June 26, 12:35 AM CST to 12:38 AM CST
Where
Clay County, 1.38 mi S of Avondale
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.150, -94.550

Numerous trees were reported down just southwest of Avondale near Claycomo.

Thunderstorm Wind, Jackson

When
June 26, 12:38 AM CST to 12:43 AM CST
Where
Jackson County, 1.48 mi NNW of Kansas City
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.100, -94.580

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, including a large tree on the City Hall property.

Thunderstorm Wind, Clay

When
June 26, 12:40 AM CST to 12:45 AM CST
Where
Clay County, 0.87 mi SW of Avondale
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.160, -94.560

A large Pin Oak tree was blown down near Gladstone.

Thunderstorm Wind, Clay

When
June 26, 12:42 AM CST to 12:45 AM CST
Where
Clay County, 0.54 mi E of (Mkc)ks City Dntn Ar
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.120, -94.590

The ASOS in downtown Kansas City reported a measured 51 knot wind gust with a line of storms that moved through overnight on the 25th into the 26th.

Thunderstorm Wind, Jackson

When
June 26, 12:45 AM CST to 12:50 AM CST
Where
Jackson County, 0.54 mi E of Blue Summit
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
39.050, -94.440

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.

Thunderstorm Wind, Jackson

When
June 26, 12:45 AM CST to 12:50 AM CST
Where
Jackson County, 0.54 mi E of Blue Summit
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
39.050, -94.440

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.

Thunderstorm Wind, Jackson

When
June 26, 12:48 AM CST to 12:53 AM CST
Where
Jackson County, 0.48 mi NNE of Cement City
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.037, -94.448

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage.

Thunderstorm Wind, Platte

When
June 26, 12:49 AM CST to 12:54 AM CST
Where
Platte County, 0.87 mi NE of Riverside
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.180, -94.610

An NWS employee in north Kansas City reported an 80 mph estimated wind gust with the line of storms that moved through the area. nearby measurements would corroborate the estimate.

Thunderstorm Wind, Jackson

When
June 26, 12:49 AM CST to 12:54 AM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
39.090, -94.420

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.

Thunderstorm Wind, Jackson

When
June 26, 12:50 AM CST to 12:55 AM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.090, -94.420

A line of storms moved through the Kansas City metro, producing widespread 70 to 80 mph winds and lots of tree damage.

Thunderstorm Wind, Jackson

When
June 26, 12:50 AM CST to 12:55 AM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.090, -94.420

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.

Thunderstorm Wind, Jackson

When
June 26, 12:51 AM CST to 12:56 AM CST
Where
Jackson County, 0.87 mi NE of Kansas City
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.090, -94.560

Several estimates and measurements from around the KC Metro reported 70-plus mph winds. Several trees were heavily damaged as it moved through.

Thunderstorm Wind, Jackson

When
June 26, 12:51 AM CST to 12:56 AM CST
Where
Jackson County, 0.87 mi NE of Kansas City
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.090, -94.560

A trained spotter in the Kansas City Metro reported a 60 to 70 mph wind gust.

Thunderstorm Wind, Jackson

When
June 26, 12:51 AM CST to 12:56 AM CST
Where
Jackson County, 2.15 mi E of Blue Summit
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.050, -94.410

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.

Thunderstorm Wind, Jackson

When
June 26, 12:56 AM CST to 1:01 AM CST
Where
Jackson County, 1.38 mi S of Lees Summit Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
38.960, -94.370

The ASOS at Lee's Summit recorded at 61 mph wind gust. These storms produced widespread tree damage across the Kansas City metro.

Thunderstorm Wind, Jackson

When
June 26, 1:02 AM CST to 1:10 AM CST
Where
Jackson County, 1.39 mi WSW of Greenwood
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.842, -94.374

A line of strong thunderstorms moved through Lee's Summit. An NWS empolyee reported a 70 mph wind that lasted 8 to 10 minutes and produced much tree damage across the neighborhood.

Thunderstorm Wind, Jackson

When
June 26, 1:04 AM CST to 1:09 AM CST
Where
Jackson County, 2.63 mi NE of Lake Winnebago Muni
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.850, -94.290

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage.

Thunderstorm Wind, Jackson

When
June 26, 1:08 AM CST to 1:13 AM CST
Where
Jackson County, Blue Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.020, -94.280

A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in and around Independence and Blue Springs.

Thunderstorm Wind, Jackson

When
June 26, 1:10 AM CST to 1:15 AM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.090, -94.420

Several reports of 70-plus mph winds with much tree damage were received as a result of a strong line of thunderstorms that moved through the Kansas City metro.

Thunderstorm Wind, Cass

When
June 26, 1:12 AM CST to 1:17 AM CST
Where
Cass County, 0.69 mi N of Pleasant Hill
Measured
56 kt (64 mph) measured gust
Reported by
NWS Employee
Coordinates
38.790, -94.270

A line of thunderstorms moved through Pleasant Hill bringing an estimated 60 to 70 mph wind with it. Numerous large trees in and around Pleasant Hill were damaged as a result of this wind.

Thunderstorm Wind, Jackson

When
June 26, 1:20 AM CST to 1:25 AM CST
Where
Jackson County, 1.48 mi SSE of Independence
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.060, -94.420

A line of strong thunderstorms moved through the Kansas City metro, producing widespread reports of 70 mph winds and much tree damage.

Thunderstorm Wind, Jackson

When
June 26, 1:30 AM CST to 1:35 AM CST
Where
Jackson County, 0.87 mi SE of Raytown
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.010, -94.470

An 8 inch tree was broken along with other nearby trees. Some roof and fence damage was reported as well.

Flash Flood, Clinton

When
June 26, 1:38 AM CST to 2:38 AM CST
Where
Clinton County, 2.36 mi ESE of Turney to 2.4 mi E of Turney
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.623, -94.287

The roadway was flooded at 292nd Road and Gall Road just east of Turney.

Flash Flood, Saline

When
June 26, 2:00 AM CST to 3:00 AM CST
Where
Saline County, 1.28 mi NNW of Sweet Spgs to 2.1 mi SW of Sweet Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.986, -93.431

There was a delayed report of a water rescue in Sweet Springs, as a result of heavy rains causing flash flooding.

Flash Flood, Clay

When
June 26, 2:15 AM CST to 3:15 AM CST
Where
Clay County, 0.53 mi W of Mosby to 0.95 mi S of Mosby
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.320, -94.310

Flash flooding was reported over northbound Highway 69 near Mosby.

Thunderstorm Wind, Bates

When
June 26, 2:22 AM CST to 2:26 AM CST
Where
Bates County, 0.89 mi S of Rich Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.087, -94.367

There was a powerline down at 3rd and Cherry Street in Rich Hill.

Flash Flood, Lafayette

When
June 26, 2:25 AM CST to 3:25 AM CST
Where
Lafayette County, 2.14 mi NNE of Concordia to 3.43 mi NNE of Concordia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.010, -93.570

Highway 23, north of Concordia had water flowing over the road making it impassible.

Thunderstorm Wind, Bates

When
June 26, 2:27 AM CST to 2:32 AM CST
Where
Bates County, 0.38 mi SSE of Adrian
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.395, -94.346

A 10 inch tree limb was down on power lines at 2nd and Missouri in Adrian. This caused the power line to break and a portion of the limb went through the roof of a nearby building.

Flash Flood, Cooper

When
June 26, 5:36 AM CST to 6:36 AM CST
Where
Cooper County, 1.75 mi ESE of Billingsville to 5.3 mi SW of Clarks Fork
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.890, -92.750

Several roads were under water across Cooper County.

Flash Flood, Bates

When
June 26, 9:03 AM CST to 10:03 AM CST
Where
Bates County, 3.3 mi NE of Sprague to 3.38 mi WSW of Rich Hill
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.136, -94.430

Highways A and b out of Rich Hill were closed due to flash flooding.

Flash Flood, Bates

When
June 26, 9:03 AM CST to 10:03 AM CST
Where
Bates County, 6.7 mi N of Merwin to 3.84 mi NW of Burdett
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.497, -94.611

A car was stalled in high water over the road near Drexel, Missouri.

Flood, Adair

When
June 26, 10:22 AM CST to 4:22 PM CST
Where
Adair County, 2.28 mi NW of Kirksville to 2.85 mi SSW of Kirksville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.220, -92.614

After much rain, there was a foot of water over some roads near Kirksville.

Flash Flood, Cooper

When
June 26, 10:00 PM CST to 11:59 PM CST
Where
Cooper County, 3.82 mi ESE of Pisgah to 2.22 mi SE of Pisgah
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
38.753, -92.588

Female victim was camping along Moniteau Creek near Prairie Home, Missouri. Authorities believe she was swept away by flash flood waters. Her body was discovered along Red Bud Road in Moniteau County Missouri.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Cooper2015-06-26FemaleCampingDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584951, 584978, 584891, 584789, 584955, 584956, 584892, 584894, 584899, 584895, 584898, 584869, 584870, 584874, 584902, 584957, 584962, 584961, 584959, 584958, 584960, 584963, 584903, 584871, 584965, 584966, 584967, 584904, 584906, 584969, 584910, 584872, 584964, 584936, 584881, 584940, 584875, 584887, 584925, 584928, and more.